MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 6; DXE

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 6; DXE
Model Number SEP6
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using an indigo system separator 6 (sep6).During the procedure, the bulb of the sep6 broke off.It is unknown how the procedure was completed.There was no report of an adverse effect to the patient.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the brachial, radial, and ulnar arteries using an indigo system aspiration catheter 6 (cat6) and an indigo system separator 6 (sep6).During the procedure, the physician completed six passes using the cat6 and sep6.Afterwards, while retracting the sep6 into the cat6, the physician experienced resistance.Upon removal of the sep6, it was noticed that the bulb of the sep6 broke off.Therefore, the broken bulb of the sep6 was aspirated out using the cat6.The procedure was completed using the same cat6.A small hematoma around forearm was reported; however, it is not believed to be related to the sep6.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by a penumbra sales representative on 09/11/2020: please note that the device associated with this complaint was expected to be returned; however, additional information received from the penumbra sales representative indicated that the device was discarded and is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM SEPARATOR 6
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10451667
Report Number3005168196-2020-01282
Device Sequence Number19662374
Product Code DXE
UDI-Device Identifier00814548016146
UDI-Public00814548016146
Combination Product (Y/N)Y
Initial Reporter CountryVM
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2021
Device Model NumberSEP6
Device Catalogue NumberSEP6
Device Lot NumberF81449
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/29/2020
Supplement Date Received by Manufacturer09/11/2020
Initial Report FDA Received Date08/25/2020
Supplement Report FDA Received Date10/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Date Report Sent to FDA01/01/2005